Like other cities across the nation, K2 is reaching epidemic levels in Washington, DC. In July, alone, more than 300 cases of K2 overdosing were sent to the emergency room, and an untold number of others have been killed by this dangerous drug. The Union Station area seems to be the epicenter.
Central Union Mission is serving as a neighborhood resource for the K2 epidemic and our homeless ambassadors are spreading the word on the street. K2 has claimed the lives of men who we know. So, we are not taking this threat lightly.
Mission overnight guests and program participants are using this printable flyer to warn others loitering near Union Station that K2 is deadly. Against the spiritual battle, our chapel and Restoration & Transformation Program participants are praying that K2, its makers and dealers would be stopped and that addicts will seek help.
Do you know someone who needs help to restore his life? Please contact Central Union Mission for information about our Men’s Ministry programs.
Please contact Deborah Chambers at 202-827-3078 cell or email@example.com to coordinate media interviews.
K2 is a powerful, inexpensive drug often smoked by young people or those experiencing homelessness. K2 is also called “synthetic marijuana,” but it is not marijuana. K2 contains dried grasses or herbs sprayed with unidentified chemicals, some of which are 100 times more powerful than the THC in marijuana. While K2 has been available for more than a decade, recent batches contain unpredictably strong doses and contaminants like rat poison that have sickened or killed people all over the country.
Locally, K2 is also known as “Spice,” “Mojo” or “Scooby Snax.” It can be sold in colorful packages decorated with cartoon figures or as individual joints or loose in plastic baggies. One joint can cost only $1. K2 is also available in liquid form, which is inhaled or vaped through electronic cigarettes.
In the District, K2 and related products are illegal.
Clinical signs can show as blood disorders that include bruising, nosebleeds, bleeding of the gums, bleeding out of proportion to the level of injury, vomiting blood, blood in urine or stool, or excessively heavy menstrual bleeding and back pain.
There’s no one antidote, but medical professionals can offer care or treatment for many of the side effects, including oxygen loss, seizures, nausea and more.
If you see someone who appears to have signs of an overdose, call 911. Overdose symptoms include collapse, unconsciousness, vomiting, and physical aggression.
If you want help for a K2 addiction:
|Please contact Deborah Chambers at 202-827-3078 cell or firstname.lastname@example.org to coordinate interviews.
About Central Union Mission: